In spite of my arms and hands feeling like wet noodles….

Hey all, had to lay down and be a vegetable a good part of today again. I have no idea what it is that comes over me but it’s pain and weakness and nausea and just an onslaught of shittiness. My arms still feel like wet noodles and they hurt, but I’m typing because it’s the only way I know to stay engaged and my fingers are behaving better in any case even if my arms feel funky.

I’ve been thinking a lot about how the only time I’ve seen people as disabled as me is when they’ve been in hospice. Since I’ve worked in home hospice and residential hospice I start imagining how nice it would be to have people like me around when I’m sick. I used to visit dying people and just hang with them. I liked to do it and though I’m not dying I keep thinking it would be nice and it seems like I should be able to get some sort of assistance.

Some of the time Daniel has to do everything for me and if he didn’t work at home I’d really be screwed.

So today I thought of home health. What does it take to qualify to get home health from Medicare?

I called the local hospice and home care center. I’ve worked with them before as a volunteer so I knew of one of the local places. They don’t know me because I was actually working for another organization that placed one of my guys when I worked in hospice in one of their homes and I continued visiting.

Anyway, I talked to a really nice lady and asked her if Medicare covered home health care. I first told her I’d like help with ADLs. (activities of daily living) Apparently those are not covered by Medicare just medicaid, so I asked what was covered by Medicare. Nursing is and physical therapy are and a few other things as well. I told her I don’t have a diagnosis. I did not go into this being drug damage. I just told her it’s something weird that my doctor can’t diagnose but that I’m getting weaker and weaker and I can’t take care of myself and I’m afraid of muscle atrophying etc. She was so nice and empathetic I started crying. She told me to see my doctor and have him diagnose me with generalized weakness and muscle atrophy and anything else he could come up with.

So soon I will maybe have someone visiting me. Even though Daniel is here I hardly spend any time with him. He brings me my food and then works up to 18 hours a day quite often.

The thought of having physical therapy is really delightful as I’m truly afraid of shriveling away.

Also a bit of new info—I’m doing a switch from Klonopin to Valium as I’ve been stuck on the same dose for several weeks and tapering even the tiniest amount has made me worse.

I’ll be doing that starting tonight. Hopefully it will be okay. Some people do not do well doing the crossover at all. Others swear it saved them. I simply don’t see an alternative now.

About Monica Cassani

Author/Editor Beyond Meds: Everything Matters

20 Responses

  1. Sara

    Good Luck with the cross-over. I really hope it helps but I know there’s a risk it won’t. Also hope you can get some physical therapy — sounds like a great idea. So sorry about all the suffering and if you’re getting attacks as well that just takes the cake. God, can’t people just leave well enough alone? Blessings on you.

    Like

  2. Gosh Gianna,

    I don’t know what to say sometimes….I think you might have seen a thread on Int Psych….about cranial-sacral therapy (osteopathic)….

    Boy, it helped me many years ago….when I was much younger and had my first go with these psych drugs….seemed to really help move things along, move them out of my brain/body….

    The other day, I mentioned HBOT….

    How do I help someone who reads more than I do, and knows much more about this than I do ?….

    It sometimes hurts that I don’t know what to say or do to help….Not that your “helpless”….hardly….You’re a lot tougher than I am also….

    Just know that if I can do anything….anything to help, let me know what it is….and as a friend, I’ll be glad to do it….

    And, always know you’re in my thoughts.

    Thanks for being such a great example to so many….You keep me going on eating right…..

    Hang in there, and don’t let these clowns on You Tube, or anywhere else get to you…..They’re not worth your time Gianna….

    Duane

    Like

  3. I am a surviror of Psychiatry. Coming off medication is rough-to say the least. I was unable to do it without inpatient care. Have you tried Neurotransmitter testing? Allergy testing? Heavy Metal Toxicity testing?

    Like

  4. Gianna,

    There’s just something very special about those cranial-sacral practitioners, and the science and art behind it….it’s just amazing stuff! Amazing!….

    Gonna see her in April?…Well good!

    There’s not much I can bring up to you that you don’t already know more about than I do….Just know I care.

    And, hang in there…..We’re all pullin for ya!

    Duane

    Like

  5. Jenny

    Hi just to let you know i have been tapering off a dreadful neuroleptic drug which I should have never been put on the first place called Fluphenazine (originally part of a drug called Motival) – I was on this poison for 30 years even though all I ever had was post natal depression. After three years or total and utter hell with symptoms just like you describe yourself I got down to a very low dose as you have. I got to the stage like you when the tiniest taper made me so ill and I never levelled out and I knew I could not take it anymore. I bit the bullet and went and saw my GP and got her agreement to go on to Valium as you are doing. I tapered off the rest of the Fluphenazine over a week cutting down by 1mg every day over the seven days. I started the Valium the first day I started tapering and within hours I started to feel better. I have now been clear of Fluphenazine for 16 days and I am doing fine. Ok I get days when I feel absolutely exchausted and I had a couple of days when I had spells of feeling really ill but for the first time in 3 years I am sleeping for between 7 and 9 hours a night which is a miracle to me as I used to be lucky to get 2 to 3 hours a night. I am writing this to give you hope and courage to do the valium changeover. It is the best decision I have ever made after 3 years of total and utter hell like you have been going through. Since clearing the Fluphenazine from my system I feel happier, more chilled and more positive about the now reachable goal of getting back a normal life after being a 30 year zombie and a 3 year no life at all person. Go for it and the very best of luck. I know I am going to make it now and tapering off valium is going to be a walk in the park after what the other drug was like. (Fluphenazine is also an anti phsychotic drug (great prescribing when all I had was post natal depression 30 years ago) In the 80’s they put a warning on the drug that it was not be taken for more than 3 months!!!!!! These neuoroleptic drugs are evil and dangerous and have caused many people to be permanently disabled with side effects like Tardive Dyskenesiak, drug induced Parkinsons, akathesia, dystonia and others and I know people who have and are suffering from these via contact on the internet.
    The very best of luck with your changeover to Valium and I feel sure it will really help you. I take 2mgs 3 times a day but was told I could double the dose should I need to if times got really bad but so far I have not needed to. Fingers crossed for you and I will be thinking of you but feel absolutely sure judging by my experiences over the past 3 weeks that you will start to really get better and feel better than you have for years. Expect to feel a bit drugged and drowsy for the first few days but that will pass and oh wow is it great to sleep again
    Much love
    Jenny x

    Like

  6. Jenny

    Hi,
    Thanks so much for your reply. Going on to Valium was my only way to get off the Fluphenazine. I consulted Professor Heather Ashton who wrote the Ashton Manual which is the “bible” really in the Uk for getting off benzos. She agreed that the best way for me to get off the dangerous Fluphenazine was to go on to Valium. I have been on Valium 3 weeks today and have been told to stay on it for 4 which will be next weekend. I will then start to taper off as advised at 1mg every 2 weeks (am on 6mgs daily although Prof Ashton did advise me that may not be enough I have no intention of raising the dose so don;t worry) I don’t expect it to be a walk in the park don’t worry but honestly after the last three years of what I have been through absolutely nothing could be as bad as that. I was on Valiium once many years ago after the birth of my first child. I was on it for a year and found tapering off it no problem at all so I hope very much that my experience of coming off this time will be as bearable. I have no intention of doubling the dose I am on as I have been totally off Fluphenazine now for 2 weeks. I know the year ahead may not be briliiant but there is no way on earth is can be a fraction as bad as the last three years have been.
    I wish you lots of luck with what you are doing too and will keep reading your blogs which I so admire you for doing as I feel sure it is helping many others in the same situation to know they are not going through this horror alone.
    Very best wishes to you and I will let you know how I go on too as that may help other readers.
    Jenny xx

    Like

  7. Jan

    Hi Gianna:

    I know there’s not much I can offer to someone who truly knows far and above what I do in this area and is going through such physical pain, but you know I wish you the absolute best in this newest plan to get completely off of the Benzo monster. And I’m so sorry to hear about the idiot who has been attacking you on YouTube. What a moron!

    Like

Comments are closed.